Aa
A
A
A
Close
Anxiety Community
23k Members
1179039 tn?1263997168

Medication

Hi there,

My doctor has changed my medication from the liquid form of Lexapro (3mg) to Exeffor XR 37,5,
from one day to the next. I was on Lexapro
for about 3 years originally 10 mg and had tapered it down to 3, as I was feeling much better, unfortunately I have had a setback and need new medication.
I changed medication 3 days ago and feel really awful, sick, dizzy, weak shaky legs and headaches. Is there anyone here who swapped these medications, and how long did it take for your body to adjust?

Thanks a lot for your help.

Muse
4 Responses
Avatar universal
It takes time to adjust to Effexor and after 10 days you should start to feel the side effects less.  

That is a very low dose of effexor, when i was on it, i took 225 mg and i did well.  I wonder why your dose is so low?

It is a very good medication in my opinion, good luck
Avatar universal
My own opinion is that you are suffering withdrawal from the Lexapro.  Going from one drug to another, especially one of a different class as you did, does not generally prevent withdrawal.   What you are describing sounds much more like ssri withdrawal than the beginning side effects of Effexor.  The best way to find out is to stop the Effexor since you've only been on it three days, go back on the Lexapro at the last dose at which you felt fine, and if it solves your problem that answers the question.  Then you can taper slowly off the Lexapro at whatever speed suits you and when you're finished begin the Effexor if you still want to after doing your homework on it.  I'd also quiz your psychiatrist about withdrawal and if you don't like what you hear get a better guide.
Avatar universal
Nobody here is qualified to tell you how to take your medication, only work with your doctor on this.  He is the one who is qualified to know what is best for you.  We can share our own experiences, but never change anything with your medicine unless your doctor suggests or allows it. Take care.....
1179039 tn?1263997168
Thanks for your replies.  I had a dreadful time on Lexapro it didn't help reduce the panic, and the side-effects were terrible.  I have tried everything, meditation, exercise, CBT training, but for the moment I seem to need some medication to stabilize myself.

Years ago I took Paxil which helped greatly, but the withdrawal symptoms were for me, really quite bad and I had to take it real slow.  I was then off medication for 12 years, but a few years ago the anxiety came back with a vengance.  Now I am trying to find the right medication for me.

I have a wonderful doctor who is an expert in this field and he has reassured me that it is alright to switch the medication, I was only on 3mg of Lexapro and am only taking 37,5 of the exeffor.  I wouldn't ever self-medicate myself, or change what I have agreed on with my doctor.  He has given me Xanax to help me through any rough times after changing the medication.

I was just looking for someone else who has also been through this transistion.

Thanks again for your help.

Muse
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?